MAUDE Adverse Event Report: LEONHARD LANG GMBH MEGADYNE; ELECTROSURGICAL DISPERSIVE ELECTRODE

LEONHARD LANG GMBH MEGADYNE; ELECTROSURGICAL DISPERSIVE ELECTRODE
Model Number RSW271A30
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Rash (2033); Skin Irritation (2076)
Date of Event 10/16/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As neither a lot number nor samples have been made available to us, no analyses could be performed so far.Pictures of the rash had been provided.It is assumed the picture is showing a part of the right thigh with a line of red spots like a bruise.No further information on the patient, the application site of the dispersive electrode, the skin preparation, if and how the injury had been treated and how long after the procedure the picture of the rash had been taken have been disclosed so far despite repeated requests.We will provide any information in a follow up report.
 
Event or Problem Description
On (b)(6) 2018 a spinal procedure was performed at (b)(6) medical center, (b)(6).A monitoring dispersive electrode (model rs271a30) and an unknown generator were used.The initial report stated "it was reported by the sales rep that post op of a spinal procedure, reported reaction to return electrode pad.Patient has rash at site of return electrode pad.(.) no intra-operative issues." it was also stated by the initial reporter "how was the rash treated? unknown." we received photos showing the patient injury.We assume the picture is showing a part of the right thigh with a line of red spots like a bruise.
 
Additional Manufacturer Narrative
As neither a lot number nor samples have been made available to us, no analyses could be performed so far.Pictures of the rash had been provided.It is assumed the picture is showing a part of the right thigh with a line of red spots like a bruise.No further information on the patient, the application site of the dispersive electrode, the skin preperation, if and how the injury had been treated and how long after the procedure the picture of the rash had been taken have been disclosed to us despite of repeated requests.We have been informed by the customer that "your questionainnaire and lot/batch number requests have been sent to the sales rep multiple times with no response.No additional requests for this information will be done." based on the information made available, no conclusion can be drawn as to what might have caused the patient injury.We therfore close the investigation and the report.
 
Event or Problem Description
On (b)(6)2018 a spinal procedure was performed at mercy regional medical center, ohio.A monitoring dispersive electrode (model rs271a30) and an unkown generator were used.A post op skin reaction (rash) to the dispersive electrode was reported to the sales rep of the distributor.There were no inra-operative issues.It is unknown, whether the rash had to be treated.We received photos showing the patient injury.We assume the picture is showing a part of the right thigh with a line of red spots like a bruise.

Brand Name
MEGADYNE
Common Device Name
ELECTROSURGICAL DISPERSIVE ELECTRODE
Manufacturer (Section D)
LEONHARD LANG GMBH
archenweg 56
innsbruck, tirol 6020
AU  6020
MDR Report Key8098439
Report Number8020045-2018-00023
Device Sequence Number19262792
Product Code GEI
UDI-Device Identifier19005531507774
UDI-Public(01)19005531507774
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K063161
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberRSW271A30
Device Catalogue Number0855C
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/23/2018
Supplement Date Received by Manufacturer10/23/2018
Initial Report FDA Received Date11/22/2018
Supplement Report FDA Received Date12/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age40 YR